Doctors Lounge - Chest Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Chest symptoms
|tigeryo - Tue Aug 23, 2005 11:33 pm||
My wife (who's in her mid twenties) was admitted to the hospital last weekend with chest pains, dizziness, nausea, and short of breath. She was tested with ddimer, chest xray, echocardiogram, ecg, cardiac enzymes and other blood work. The only thing they ever found was runs of SVT on the montoring and also low potassium level. They hydrated her and gave her oral potassium and then sent her home.
She is now still having the chest pains and also developed leg pain after being on bed rest for a couple days (she walked a small amount). She is still feeling short of breath off and on. She went to the doctor to see about getting a VQ scan since they didn't do one in the hospital. She has read ddimer only rules out clots in those with low probability and doesn't feel given her symptoms that she is low probability. But the doctor refused. She said she would do a leg scan just to put her mind at ease but now lung scan. My wife has read that leg scans can be negative even in the presence of clots in the lungs. She went in for a second opinion today and they doctor treated her quite poorly and laughed off her concerns.
What can she do??? She is about to give up but still fears that decision could cost her her life. Any suggestions??? What is your opinion on this???
|Theresa Jones, RN - Wed Aug 24, 2005 4:38 am||
A low potassium level will present with symptoms such as leg cramps. Is her leg warm, red, or swollen? Does she have pain for example in her calf when she walks or pulls her toes upward towards her chest? If she is experiencing any of these symptoms a VQ scan certainly is in order to rule out a DVT (deep vein thrombosis.).If she had a PE (pulmonary embolism) she would likely be experiencing severe shortness of breath etc., along with the chest pain and the D-Dimer results should have indicated if this were the problem.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.